High Wind, Ashe
- When
- April 9, 5:12 AM EST to 12:48 PM EST
- Where
- Ashe forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.434, -81.500 (the zone’s center; the record gives no point)
A strong arctic cold front swept through the region the night of April 8th into the early morning hours of April 9th. Cold and windy conditions occurred after the passage of the front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A strong arctic cold front swept through the region the night of April 8th into the early morning hours of April 9th. Cold and windy conditions occurred after the passage of the front. Some of the wind gusts were in the neighborhood of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 9, 5:12 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 AM EDT SAT APR 9 2016
.SYNOPSIS...
A STRONG ALBERTA CLIPPER WILL TRACK ACROSS THE MID-ATLANTIC REGION
TODAY. ARCTIC HIGH PRESSURE WILL BUILD OVER THE AREA
SUNDAY. THEN MONDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE
AREA FOLLOWED BY A COLD FRONT TUESDAY INTO WEDNESDAY. UNSEASONABLY
COLD TEMPERATURES TODAY AND SUNDAY WILL MODERATE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 530 AM EDT SATURDAY...
A STRONG ALBERTA CLIPPER WAS LOCATED NEAR THE OH/PA BORDER EARLY
THIS MORNING...MOVING THROUGH THE BASE OF A DEEP UPPER TROUGH
ACROSS THE NORTHEAST U.S. THE UPPER FLOW IS VERY
PROGRESSIVE...ALLOWING THE CLIPPER TO TRACK TOWARD THE NORTHERN
MID-ATLANTIC COAST BY THIS EVENING. IN THE WAKE OF THE
CLIPPER...ARCTIC HIGH PRESSURE WILL BUILD OVER THE REGION EARLY
SUNDAY MORNING BRINGING UNSEASONABLY COLD AIR TO THE AREA FOR
EARLY APRIL WITH A HARD FREEZE ACROSS THE ENTIRE FORECAST AREA.
MAIN CONCERNS THROUGH THIS TIME FRAME ARE UPSLOPE SNOW SHOWERS AND
RESULTANT ACCUMULATIONS...STRONG GUSTY NORTHWEST WINDS...AND COLD
TEMPERATURES.
WITH RESPECT TO THE SNOW POTENTIAL...WPC HAS LOWERED THE SNOW
AMOUNTS ACROSS THE ALLEGHANY QUITE A BIT FROM WHAT WAS ADVERTISED
YESTERDAY AND PULLED THE ACCUMULATING SNOW FURTHER NORTH AS WELL.
AMOUNTS ADVERTISED ARE LESS THAN WARNING CRITERIA IN WESTERN
GREENBRIER FROM THIS POINT FORWARD AND LESS THAN ADVISORY CRITERIA
FURTHER SOUTH. MODELS STILL ADVERTISE A STRONG SHORT WAVE TO
TRAVERSE THE REGION LATE THIS MORNING INTO EARLY AFTERNOON...WHICH
WHEN COMBINED WITH SNOW THAT HAS ALREADY OCCURRED...SHOULD ALLOW
AMOUNTS TO REACH LOW END WARNING CRITERIA WESTERN GREENBRIER AND
LOW END ADVISORY CRITERIA FURTHER SOUTH. CONFIDENCE IS
LOW...HOWEVER...GIVEN LACK OF ANY SUBSTANTIAL REPORTS YET UP TO
THIS HOUR. AS OF NOW...HAVE ONLY RECEIVED A HANDFUL OF UNOFFICIAL
REPORTS OF 1/2 TO 1 INCH. HOWEVER...TO AVOID FLIP-FLOPPING THE
WARNING/ADVISORY PRODUCTS...WILL LEAVE AS PREVIOUSLY ADVERTISED.
WILL ALSO LEAVE FREEZE HEADLINES IN PLACE AND UPGRADE THE HARD
FREEZE WATCH TO A HARD FREEZE WARNING. 28 DEGREES DURING THE
GROWING SEASON...AS ESTABLISHED FOR CERTAIN COUNTIES IN THE
CWA...CONSTITUTES A HARD FREEZE. GIVEN ALL OF THE UNSEASONABLE
WARMTH WE SAW IN MARCH...THE GROWING SEASON STARTED VERY EARLY AND
THUS THE ADVERTISED LOW TEMPERATURES IN THE TEENS AND 20S WILL
HAVE A SIGNIFICANT IMPACT ON ANY PREMATURE BLOOMING/BUDDING
VEGETATION.
WITH RESPECT TO WIND...MOST MODELS STILL SHOW A SIGNIFICANT
40-50KT NW LLJ TO TRAVERSE THE AREA DURING THE MID-MORNING INTO
THE EARLY AFTERNOON...SO AM LEAVING THE HIGH WIND WARNING AS IS.
STILL NOT QUITE AS BAD AS THE EVENT WE SAW A WEEK AGO TODAY. WITH
RESPECT TO THE WIND ADVISORY...OUR LOCAL WIND TOOL SUGGESTS THAT
THE WIND ADVISORY NEEDS TO BE EXPANDED INTO THE REMAINDER OF THE
PIEDMONT COUNTIES...WHICH SUPPORTS THE ONGOING RED FLAG WARNING
FOR THAT AREA AS WELL.
HIGH TEMPERATURES TODAY WILL STRUGGLE TO GET ABOVE FREEZING IN
THE MOUNTAINS...RISING WELL INTO THE 40S ACROSS THE PIEDMONT. LOWS
SUNDAY MORNING SHOULD BOTTOM OUT IN THE MID TO UPPER TEENS
MOUNTAINS TO THE LOWER AND MID 20S PIEDMONT...A GOOD 20 DEGREES
BELOW NORMAL FOR EARLY APRIL.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 415 AM EDT SATURDAY...
AFTER A SUB-FREEZING SUNDAY MORNING...HIGH PRESSURE SHOULD DRIFT
EASTWARD TOWARD THE COAST. THIS PATTERN CHANGE WILL ALLOW THE WINDS
TO SHIFT FROM THE COLD NORTHWEST FLOW TO A WARMER SOUTH FLOW AS THE
DAY PROGRESSES. ALTHOUGH CLOUDS WILL INCREASE FROM THE WEST AHEAD OF
A COLD FRONT ENTERING THE OHIO RIVER VALLEY...TEMPERATURES SHOULD
REBOUND INTO THE UPPER 40S TO THE UPPER 50S BY THE AFTERNOON. THE
FRONT WILL STRUGGLE TO REACH THE APPALACHIAN MOUNTAINS DURING SUNDAY
NIGHT...BUT SOME ISOLATED RAIN SHOWERS MAY CREEP INTO SOUTHEAST WEST
VIRGINIA AND THE ALLEGHANY HIGHLANDS OF VIRGINIA ON MONDAY. COMBINED
WITH SOUTHWEST WINDS AND THICKENING CLOUD COVER...THE THREAT FOR
FREEZING TEMPERATURES SHOULD COME TO A HALT. HIGH TEMPERATURES ON
MONDAY SHOULD JUMP INTO THE 60S AND 70S DUE TO THE FRONT STILL
HANGING BACK OVER THE MOUNTAINS...WHICH WILL KEEP THE WARM SOUTHWEST
WINDS FLOWING THROUGH THE DAY.
THE COLD FRONT WILL SLOWLY CREEP TOWARD THE MID ATLANTIC ON MONDAY
NIGHT...WHICH WILL ALLOW RAIN SHOWERS TO ARRIVE WEST OF THE BLUE
RIDGE DURING THE EARLY MORNING HOURS. INTERESTINGLY...THE 00Z GFS
SEEMS A TAD SLOWER WITH THE FRONTAL PASSAGE OVER THE CWA THAN THE
00Z ECMWF. HOWEVER...BOTH MODELS AGREE THAT THE PIEDMONT SHOULD SEE
SOME RAIN SHOWERS STARTING AT NOON AND LASTING THROUGH THE EVENING.
HIGHS ON TUESDAY WERE LEANED ON THE COOLER SIDE OF MOS GUIDANCE TO
ACCOUNT FOR THE LIMITED HEATING AVAILABLE WITH CLOUDS AND RAIN
TAKING UP MOST OF THE DAYLIGHT HOURS. WHILE THE QPF AMOUNTS VARY
SOMEWHAT BETWEEN THE MODELS...AROUND A QUARTER OF AN INCH SEEMS AN
APPROPRIATE AMOUNT GIVEN THAT THE BEST DYNAMICS ASSOCIATED WITH THE
MAIN LOW PRESSURE AREA WILL PASS WELL TO THE NORTH. THE RAIN SHOWERS
SHOULD SLOWLY EXIT THE CWA AFTER SUNSET.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 405 PM EDT FRIDAY...
FRONT MOVING ACROSS MONDAY INTO TUESDAY WILL PROVIDE A PERIOD OF
SHOWERS TO THE AREA WITH AXIS OF UPPER TROUGH NOT EXITING UNTIL
TUESDAY NIGHT. MAINLY RAIN WITH AT OR BELOW SEASONAL TEMPS.
WEDNESDAY HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES WITH DRY AND
COOLER WX EXPECTED. A SOUTHERN STREAM UPPER WAVE MOVES ACROSS THE
SRN PLAINS INTO THE GULF COAST STATES THURSDAY POTENTIALL GENERATING
A STRONG SFC LOW ALONG THE FRONT FROM THE FL GULF COAST TO OFF THE
NC COAST BY LATE THURSDAY. SOME POTENTIAL FOR LIGHT RAIN TO MOVE
BACK UP OUR WAY THURSDAY BUT KEPT POPS 20 PERCENT OR LESS.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
AS OF 150 AM EDT SATURDAY...
COLD FRONT CONTINUES TO MOVE THROUGH THE REGION. SCATTERED RAIN
SHOWERS MOVED OUT AHEAD OF THE FRONT...AND NOW SEEING BANDS OF
SNOW SHOWERS PASSING THROUGH THE AREA AS STRONG LOW-LEVEL COLD
ADVECTION ENSUES. WINDS ARE ALSO PICKING UP AS EXPECTED AND WILL
BECOME QUITE STRONG AND GUSTY BEFORE DAYBREAK. BY DAYBREAK...MANY
TERMINALS ACROSS THE MOUNTAINS WILL BE EXPERIENCING GUSTS IN THE
NEIGHBORHOOD OF 40 KTS AND SUSTAINED WINDS AROUND 20 TO 25 KTS.
THE FRONT WILL BRING SCATTERED RAIN/SNOW SHOWERS TO THE AREA
OVERNIGHT...WITH THE TREND BEING TOWARDS ALL SNOW SHOWERS AS THE
NIGHT PROGRESSES AND TEMPS DROP BELOW FREEZING. KBLF IS ALREADY
DOWN TO 31F THIS HOUR. AREAS BETWEEN ROUGHLY KBLF-KLWB WILL
EXPERIENCE MEASURABLE SNOWFALL THAT WILL LAST INTO THE MORNING
HOURS ON SATURDAY. FOR THE MOST PART...VISIBILITIES WILL REMAIN
VFR OUTSIDE ANY HEAVIER SNOW SHOWERS. WITHIN THE HEAVIER SNOW
SHOWERS...MVFR VISIBILITIES ARE EXPECTED. CEILINGS ACROSS THE
MOUNTAINS WILL TREND INTO MVFR RANGE WITH OCCASIONAL DIPS IN THE
FAR WEST INTO IFR THROUGH EARLY MORNING...THEN MOSTLY MVFR THROUGH
THE DAY. CIGS SHOULD SCATTER OUT AND BECOME VFR AFT 00Z IN ALL
AREAS.
EAST OF THE BLUE RIDGE...PRECIPITATION ACTIVITY WILL BE LIMITED TO
AREAS NEAREST THE CREST OF THE BLUE RIDGE. CEILINGS WILL REMAIN
VFR. WIND GUSTS WILL INCREASE AND BE STRONGEST BY MID-DAY SATURDAY
WITH SOME TERMINALS AROUND 40 KTS.
WIND SPEEDS ACROSS THE ENTIRE REGION WILL START TO DECLINE AFTER
ROUGHLY 23Z SATURDAY AND CONDITIONS SHOULD BE VFR IN ALL AREAS AFT
00Z.
MEDIUM TO HIGH CONFIDENCE IN CIGS AND VSBYS THROUGH THE TAF VALID
PERIOD.
HIGH CONFIDENCE IN WIND SPD/DIR THROUGH THE TAF VALID PERIOD.
EXTENDED DISCUSSION...
A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE SATURDAY
AFTERNOON BEFORE LIFTING OUT BY SUNDAY AFTERNOON. MOSTLY VFR
CONDITIONS ARE EXPECTED SUNDAY AS ARCTIC HIGH PRESSURE SETTLES OVER
THE REGION. RETURN FLOW WILL COMMENCE FAIRLY QUICKLY BY LATE
SUNDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA...WHICH COULD
BRING INCREASING MID/HIGH CLOUDS TO THE AREA. A COLD FRONT WILL
THEN BEGIN TO SLIP SOUTHWARD THROUGH THE AREA MONDAY INTO TUESDAY
WITH A PERIOD OF SUB-VFR CONDITIONS LIKELY ACROSS MUCH OF THE AREA
WITHIN THIS TIME FRAME IN -SHRA. VFR CONDITIONS ARE EXPECTED TO
RETURN BY WEDNESDAY.
&&
.FIRE WEATHER...
AS OF 600 PM EDT SATURDAY...
CRITICAL FIRE WX DAY STILL EXPECTED ACROSS THE PIEDMONT OF NC/VA
TODAY AS SUSTAINED WINDS OF 20 MPH ARE LIKELY WITH RH VALUES
FALLING BELOW 30 PERCENT. DAY SHIFT YESTERDAY COORDINATED WITH
USFS TO ESTABLISH THE EXISTING RED FLAG WARNING...THUS NO CHANGES
ARE WARRANTED AT THIS TIME. FEEL THAT TEMPERATURES WILL BE TOO
COOL AND WITH SNOW SHOWERS FURTHER WEST FOR ANY FIRE WEATHER
CONCERNS WEST OF THE BLUE RIDGE. WILL DEFER DECISION TO DAY SHIFT
AS TO WHETHER ANY COUNTIES FURTHER WEST NEAR THE BLUE RIDGE WILL
NEED AN ENHANCED FIRE DANGER STATEMENT AS THERE WAS SOME LIGHT
PRECIPITATION OVERNIGHT AND FUELS MAY BE TOO WET INITIALLY.
.CLIMATE...
HERE ARE THE RECORD MINIMUM TEMPERATURES AND RECORD HIGH MINIMUM
TEMPERATURES FOR TODAY AND SUNDAY.
SATURDAY 04/09/2016
SITE MINT YEAR LOMAX YEAR
KBLF 18 1972 32 1985
KDAN 26 1972 44 2003
KLYH 24 2007 38 1927
KROA 22 1972 38 1927
KRNK 17 1972 36 1956
SUNDAY 04/10/2016
SITE MINT YEAR LOMAX YEAR
KBLF 20 1997 35 1960
KDAN 25 1985 44 2003
KLYH 20 1985 41 1894
KROA 20 1985 41 1918
KRNK 16 1985 37 1985
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ007-009>014-
016>020-022>024-032>035-043>047-058-059.
HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR VAZ015.
HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY
FOR VAZ009-022>024-032>035-043>047-058-059.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VAZ009-022>024.
WINTER WEATHER ADVISORY UNTIL NOON EDT TODAY FOR VAZ007.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR VAZ043>047-058-059.
NC...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ003>006-019-
020.
HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ001-002-
018.
HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY
FOR NCZ001>006-018>020.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NCZ001-002-018.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NCZ004>006-020.
WV...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WVZ042>044-507-
508.
WINTER STORM WARNING UNTIL 6 PM EDT THIS EVENING FOR WVZ508.
WINTER WEATHER ADVISORY UNTIL NOON EDT TODAY FOR WVZ042-043.
&&
SYNOPSIS...RAB
NEAR TERM...AMS/RAB
SHORT TERM...PW
LONG TERM...WP
AVIATION...DS/RAB/WP
FIRE WEATHER...PW/WP
CLIMATE...RABHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 527 AM EDT SAT APR 9 2016 WVZ508-100930- WESTERN GREENBRIER- 527 AM EDT SAT APR 9 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042-043-100930- TAZEWELL-MERCER-SUMMERS- 527 AM EDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-022>024-100930- SMYTH-ROANOKE-BOTETOURT-ROCKBRIDGE- 527 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WIND ADVISORY. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010>014-016>020-WVZ044-507-100930- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MONROE-EASTERN GREENBRIER- 527 AM EDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ032>035-100930- SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- 527 AM EDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-100930- GRAYSON- 527 AM EDT SAT APR 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-100930- ASHE-ALLEGHANY NC-WATAUGA- 527 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FREEZE WARNING. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-100930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 527 AM EDT SAT APR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. RED FLAG WARNING. HARD FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HARD FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632366.